- 07-31-2008, 12:54 AM
I got a few samples of this energy drink mix called zizzazz at a local bodybuilding show I went to a while back and decided to try it today. I mixed two packets in about 1/4 gallon water and downed it. Within 10 minutes my skin got really red and I felt really hot. I started getting hives all over my body.
I ended up going to the ER and getting benadryl and everything turned out ok.
I'm trying to figure out what I might have been allergic to. Anybody have any similar reactions?
- 07-31-2008, 08:18 AM
07-31-2008, 10:52 AM
Maybe it was a niacin flush? I believe there is some in that stuff
Don't miss out on the next deal:http://pescience.com/insider
Protein Backed by Science: http://selectprotein.com
07-31-2008, 10:59 AM
07-31-2008, 11:21 AM
I've never had a problem with anything with niacin in it before....At first I thought it was just a niacin flush but once I started getting hives and my skin got puffy I knew something wasn't right...
Here is the label
1 Serving Tangerine Tango
Servings Per Container1
Amount Per Serving % DV
Total Fat 0g
Saturated Fat 0g
Trans Fat 0g
Total Carbohydrates 4g
Vitamin A (45%DV)
Vitamin C (1000%DV)
Vitamin E (50%DV)
Vitamin B6 (100%DV)
Vitamin B12 (1000%DV)
Pantothenic Acid (100%DV)
* Percent Daily Values (DV) are based on a 2,000 calorie diet
Maltodextrin, Citric Acid, Dextrose, Fructose, Taurine, Fruit, And Vegetable Juice, And Beta Carotene (For Color), Ascorbic Acid, Phenylalanine, Caffeine, Sucralose, Acesulfame K, Niacin, Natural And Artificial Flavors, Vitamin E Acetate, Calcium D-Pantothenate, Glucuronolactone, Cyanocobalamin, Pyridoxine Hydrochloride, Ginseng Extract, Green Tea Extract, Rhodiola Rosea Extract, Lipoic Acid, And Folic Acid.
07-31-2008, 11:51 AM
Looks like niacin + assortment of other stuff caused a flush which you mistook as an allergic reaction?
07-31-2008, 12:27 PM
Yup. I almost sent a buddy to the ER after giving him a dose of Poseidon. He was unaware of the niacin flush and when he arrived at work, he was red and itchy all over. His coworkers almost convinced him to go to the ER. But, the symptoms subsided and all was well.
I felt bad. But, I laughed hysterically when he told me the next day.
07-31-2008, 01:49 PM
It most definitely was NOT a niacin flush. I've been taking supps a long time and know what that feels like...literally I was covered in hives and my skin was swelling...my forearm looked like it had really bad cellulite...
07-31-2008, 01:56 PM
It was a bit scary and uncomfortable as I've never had the raised skin and warmth.
IMO, if you were really having that bad of a reaction to something you ingested (rather than topical), your throat would have probably swelled among other more serious effects, and not just the flushing of near-to-skin capillaries. I'm not saying you are a supp noob or don't know about the flush. It's just that I've had a comparable reaction which I deemed niacin flush.
07-31-2008, 02:00 PM
I appreciate everybody's input as I try to figure this out.
Take for instance Endorush...on any given workday I'll drink two of those without even the mildest flush....granted the zizzazz doesn't have the amount of niacin listed on the label so I guess there is the possibility that there is some huge amount in there but...
07-31-2008, 02:16 PM
Good luck in finding out w/ the deal is, though.
07-31-2008, 02:21 PM
I'd just be good to find out what exactly caused it. I know my mom (she's an RN at the ER I went to) definitely was concerned by the hives that covered my back when I went in.
Similar Forum Threads
- By mazrotory in forum Weight LossReplies: 3Last Post: 08-13-2009, 02:01 AM
- By rysigpi in forum SupplementsReplies: 9Last Post: 10-10-2006, 04:08 PM
- By dcpsc011 in forum Cycle InfoReplies: 2Last Post: 12-23-2005, 02:32 PM
- By goa1175 in forum AnabolicsReplies: 4Last Post: 11-05-2004, 05:49 AM